# SDR AALA2018102289013

- Difficulty date: October 16, 2018
- Submitted: October 22, 2018
- Operation: Air carrier
- Aircraft: N9620D
- Make and model: Doug MD 83
- Aircraft serial: 53591
- Aircraft time: 59,272 hours, 29,471 cycles
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot Tube
- Part number: 851AK
- Condition: Failed
- Location: Captain'S
- Stage of operation: CL
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB,  CADC LIGHT ILLUMINATED AND THE CAPTAIN`S AIRSPEED CLIMBED QUICKLY TOWARD THE BARBER POLE.  SWITCHED TO ADC BOLT ON 2 AND CAPTAIN`S AIRSPEED RETURNED TO NORMAL.  AFTER A FEW MINUTES, AND LATER WITH SEVERAL OVERSPEED WARNINGS AT 280KTS.  EMERGENCY DECLARED, FLIGHT LANDED WITHOUT FURTHER INCIDENT.  THE AIRCRAFT WAS GROUNDED. MAINTENANCE REPLACED THE CAPTAIN`S PITOT TUBE AND PERFORMED SATISFACTORY OPERATIONAL CHECK IAW AMM 34-11-02.
